Tbilisi Mathematical Journal

Properties of certain new special polynomials associated with Sheffer sequences

Nusrat Raza, Subuhi Khan, and Mahvish Ali

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this article, the Laguerre-Gould Hopper polynomials are combined with Sheffer sequences to introduce certain mixed type special polynomials. Certain important properties of these polynomials are established. Further, operational and integral representations for these mixed polynomials are derived.

Article information

Tbilisi Math. J., Volume 9, Issue 1 (2016), 245-270.

Received: 20 February 2016
Accepted: 3 May 2016
First available in Project Euclid: 12 June 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 33C45: Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.) [See also 42C05 for general orthogonal polynomials and functions]
Secondary: 33C99: None of the above, but in this section 33E20: Other functions defined by series and integrals

Laguerre-Gould Hopper based Sheffer polynomials Monomiality principle Operational techniques


Raza, Nusrat; Khan, Subuhi; Ali, Mahvish. Properties of certain new special polynomials associated with Sheffer sequences. Tbilisi Math. J. 9 (2016), no. 1, 245--270. doi:10.1515/tmj-2016-0012. https://projecteuclid.org/euclid.tbilisi/1528769049

Export citation


  • L. C. Andrews, Special Functions for Engineers and Applied Mathematicians, Macmillan Publishing Company, New York, 1985.
  • P. Appell, Sur une classe de polyn${\hat {o}}$mes, Ann. Sci. École. Norm. Sup. 9(2) (1880), 119-144.
  • P. Appell and J. Kamp${\rm\acute{e}}$ de F${\rm\acute{e}}$riet, Fonctions hyperg${\acute{e}}$om${\acute{e}}$triques et hypersph${\acute{e}}$riques: Polyn${\rm\hat{o}}$mes d' Hermite, Gauthier-Villars, Paris, 1926.
  • H. Bateman, The polynomial of Mittag-Leffler, Proc. Natl. Acad. Sci. U.S.A. 26 (1940), 491–496.
  • E. T. Bell, Exponential polynomials, Ann. Math. 35 (1934), 258–277.
  • C. M. Bender, Solution of operator equations of motion, J. Dittrich, P. Exner (Eds.), Rigorous Results in Quantum Dynamics, World Scientific, Singapore, (1991), 99–112.
  • R. P. Boas and R. C. Buck, Polynomial Expansions of Analytic Functions, Springer-Verlag, Berlin, Gottingen, Heidelberg, 1958.
  • L. Carlitz, A note on the Bessel polynomials, Duke Math. J. 24 (1957), 151–162.
  • G. Dattoli, Hermite-Bessel and Laguerre-Bessel functions: A by-product of the monomiality principle, Advanced Special Functions and Applications (Melfi, 1999), 147–164, Proc. Melfi Sch. Adv. Top. Math. Phys., 1, Aracne, Rome, 2000.
  • G. Dattoli, Integral transforms and Chebyshev-like polynomials, Appl. Math. Comput. 148 (2004), 225–234.
  • G. Dattoli, C. Cesarano and D. Sacchetti, A note on truncated polynomials, Appl. Math. Comput. 134 (2003), 595–605.
  • G. Dattoli, B. Germano, M.R. Martinelli and P.E. Ricci, Monomiality, orthogonal and pseudo-orthogonal polynomials, Int. Math. Forum 1(13-16) (2006), 603–616.
  • G. Dattoli, S. Lorenzutta, A.M. Mancho and A. Torre, Generalized polynomials and associated operational identities, J. Comput. Appl. Math. 108(1-2) (1999), 209–218.
  • G. Dattoli, M. Migliorati and H.M. Srivastava, A class of Bessel summation formulas and associated operational methods, Fract. Calc. Appl. Anal. 7(2) (2004), 169–176.
  • G. Dattoli, M. Migliorati and H. M. Srivastava, Sheffer polynomials, monomiality principle, algebraic methods and the theory of classical polynomials, Math. Comput. Modelling 45(9-10) (2007), 1033–1041.
  • G. Dattoli, P.L. Ottaviani, A. Torre and L. V${\acute a}$zquez, Evolution operator equations: integration with algebraic and finite-difference methods. Applications to physical problems in classical and quantum mechanics and quantum field theory, Riv. Nuovo Cimento Soc. Ital. Fis. 20(2) (1997), 1–133.
  • G. Dattoli, P.E. Ricci and C. Cesarano, A note on Legendre polynomials, Int. J. Nonlinear Sci. Numer. Simul. 2(4) (2001), 365–370..
  • G. Dattoli, P.E. Ricci and I. Khomasuridze, On the derivation of new families of generating functions involving ordinary Bessel functions and Bessel-Hermite functions, Math. Comput. Modelling 46 (2007), 410–414.
  • G. Dattoli, H.M. Srivastava and K. Zhukovsky, A new family of integral transforms and their applications, Integral Transforms Spec. Funct. 17(1) (2006), 31–37.
  • G. Dattoli and A. Torre, Operational methods and two variable Laguerre polynomials, Atti Acad. Sci. Torino Cl. Sci. Fis. Mat. Natur. 132 (1998), 1–7.
  • G. Dattoli and A. Torre, Operational identities and properties of ordinary and generalized special functions, J. Math. Anal. Appl. 236 (1999), 399–414.
  • G. Dattoli and A. Torre, Exponential operators, quasi-monomials and generalized polynomials, Radiat. Phys. Chem. 57(1) (2000), 21–26.
  • G. Dattoli, A. Torre, S. Lorenzutta and C. Cesarano, Generalized polynomials and operational identities, Atti. Acad. Sci. Torino Cl. Sci. Fis. Mat. Natur. 134 (2000), 231–249.
  • G. Dattoli, A. Torre and A.M. Mancho, The generalized Laguerre polynomials, the associated Bessel functions and applications to propagation problems, Radiat. Phys. Chem. 59 (2000), 229–237.
  • A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher Transcendental Functions, The Bateman Manuscript Project, Vol. II, McGraw-Hill, New York, Toronto, London, 1953.
  • A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher Transcendental Functions, The Bateman Manuscript Project, Vol. III, McGraw-Hill, New York, Toronto, London, 1955.
  • H.W. Gould and A.T. Hopper, Operational formulas connected with two generalizations of Hermite polynomials, Duke. Math. J. 29 (1962), 51–63.
  • C. Jordan, Calculas of Finite Differences, Third Ed., Chelsea, Bronx, New York, 1965.
  • Subuhi Khan and Ahmed Ali Al-Gonah, Operational methods and Laguerre-Gould Hopper polynomials, Appl. Math. Comput. 218 (2012), 9930–9942.
  • Subuhi Khan and Mahvish Ali, Certain families associated with Chebyshev and Sheffer polynomials, Accepted in the proceeding “CSI Transactions on ICT", being published by Springer.
  • Subuhi Khan, M.W.M. Al-Saad and Ghazala Yasmin, Some properties of Hermite-based Sheffer polynomials, Appl. Math. Comput. 217(5) (2010), 2169–2183.
  • Subuhi Khan and Nusrat Raza, Monomiality principle, operational methods and family of Laguerre-Sheffer polynomials, J. Math. Anal. Appl. 387 (2012), 90–102.
  • Subuhi Khan and Nusrat Raza, Families of Legendre-Sheffer polynomials, Math. Comput. Modelling 55 (2012), 969–982.
  • Subuhi Khan, Nusrat Raza and Mahvish Ali, Finding mixed families of special polynomials associated with Appell sequences, Preprint.
  • Subuhi Khan and Mumtaz Riyasat, Determinantal approach to certain mixed special polynomials related to Gould-Hopper polynomials, Appl. Math. Comput. 251 (2015), 599–614.
  • Subuhi Khan, Ghazala Yasmin and Naeem Ahmad, On a new family related to truncated exponential and Sheffer polynomials, J. Math. Anal. Appl. 418 (2014), 921–937.
  • H. L. Krall and O. Frink, A new class of orthogonal polynomials: the Bessel polynomials, Trans. Amer. Math. Soc. 65 (1949), 100–115.
  • M. Lahiri, On a generalization of Hermite polynomials, Proc. Amer. Math. Soc. 27 (1971), 117–121.
  • E. D. Rainville, Special Functions, Reprint of 1960 first edition. Chelsea Publishig Co., Bronx, New York, 1971.
  • S. Roman, The Umbral Calculus, Academic Press, New York, 1984.
  • J. F. Steffensen, The poweroid, an extension of the mathematical notion of power, Acta Mathematica 73 (1941), 333–366.
  • G. Szegö, Orthogonal Polynomials, American Mathematical Society, Providence, RI, 1978.